I went to my doctor a couple of days ago and we discussed anti-depressants again beings we have tried several and the side effects off from each one was keeping me from taking care of my daily responsibilities which mainly was my children. I felt constantly sick and so tired I couldn't think straight. Now, he has prescribed "Effexor" and I have been doing some reading up on the medication and I am actually scared to even try the medication due to the side effects and the outcome of long term use. I need a anti-depressant that will not make me feel tired...
If anyone has any further information on the "Effexor" can you tell me about your experience? Also does anyone have a recommendation of a anti-depressant that does not make you feel tired especially in combination of my pain meds which are "Vicoprofen, Duragescic patch, and Flexeril" .
I don't have very many good things to say about Effexor and it was very very difficult to get off of and I went through the SNRI discontinuation syndrome which is even worse than just the SSRI discontinuation sydrome. It is in the same class as Cymbalta which many people here on the Pain Management board use and have success with helping their depression and their pain, especially nerve pain.
I don't know which anti-d's you have tried but I can tell you that some of the more stimulating anti-d's are Cymbalta, Effexor, and Wellbutrin. Of course they can also have the opposite effect. Take me for instance, I was taking Lexapro, just switched to Celexa which both make me drowsy. Therefore I take them at night before bedtime. It maybe that your other medication dosages may need to be adjusted. For instance I was taking 600mg of Lyrica at one point and 1500mg of Trileptal and having way too much tiredness so the dosages were slowly dropped and I only take 300mg Lyrica/600mg of Trileptal.
It all comes down to experimentation and which one is going to work best for you. It can be very frustrating at times and if you are having alot of issues being tired you might bring up trying a medication for the drowsy effect which some PM doctors will prescribe such as Provigil or even some of the ADD medications. One of my psych docs told me one time that if a medication makes you tired then take it at night so you won't notice that side effect during the day which is why I take a majority of my meds at night before bedtime.
I only tried it for about a week. I didn't want it because I was not depressed. My Dr. said with all the pain I am in that I was probably depressed. So because I trust her I took them. I felt like they were giving me heart palpitations. I also take Dextroamphetamine for Narcolepsy, Fentanyl patch, Percocet and a bunch of other stuff. I am fine without it and never had to go anything else. If you need it then nothing wrong with it. I just wasn't there yet.
dear dolejaly my name is judi Southerand and I was trialled on eefexor and the headaches were so bad that i stopped them. I believe as a result of this medication that i have now incurred memory recall retain problems to a mild degree.
Most antidepressants will not resolve your intolerance to the pain as you already may realise and so pain relief becomes the centre of your focus in coping on a daily basis.
Unfortunantly there is no drug or surgery that will let you cope with the knowledge that you have to live with this 24hrs a day 7 days a week. Its up to your own state of mind and acceptance that u not drugs or doctors will manage the pain on a daily basis for the rest of your life . The physical side will be what it is but thats out of your hands as the damage is already done, because its there. May u find the inner strength to just let it be and enjoy the best contented life you can have.
Life is too short to waste it when it cannot be changed, be it for whatever the reasons.Goodluck.
Last edited by judi AU; 09-29-2009 at 11:51 PM.
I agree with the above, if you are depressed because you are in continual pain, it makes a lot more sense to treat the pain, because then the depression will go away by it self, rather than try and treat the depression while you are in pain.
Over the years my Dr. has tried several anti-depressants on me and I just don't have good luck w/ many of them. I go through total tiredness, can't get out of bed(too drugged up feeling), sickening headaches, constantly feeling sick to my stomach, exhausted. My biggest complaint was tiredness being I have children I get off to school, plus take to school. I can not go into a deep sleep at night or during the day if my disabled child is home beings his seizures are so bad that i have to try and stay on top of them the best I can.
The Dr. thought maybe my increase tiredness might come off from my pain meds, that although I have been on them for 10 yrs and more that my body has changed and although the pain meds never had a sleepy affect on me in the past that they could very well be causing the problem now. He feels with the way my lifestyle is and everything(responsibilities) that comes w/ having a disabled child. my daily routine and the struggles I go through that stress alone could be causing my pain to increase and that my pain meds alone are no longer stopping the pain that if we can reduce the stress feeling, the emotional feelings I go through that maybe then my pain meds will work better in controlling my pain.
It is so hard for me because during some of the trial periods of anti-depressants that I became so tired, exhausted, over slept in the mornings, just couldn't think or function and with having little ones to depend on me that they make it to school, plus medical appts for my disabled son, a lot of surgeries were going on w/ my disabled son for about 2 yrs that seemed like they would never end, so I have to stay on my toes at all times. Its kind of difficult to explain. But the Effexor information seems like it might not have been good choice. My sister is on that medication and said it didn't make her tired, so me and my doctor discussed it beings we had no good luck w/ the other meds in the past. i just wish I could get over the feeling tired and exhausted all the time, I think that is more of my depression than anything is having no energy. I don't have a problem falling asleep, I just have a problem staying a sleep which in turn I can't take anything to make me sleep through the night beings my son has very hard and several seizures throughout the night as a routine. The side effects of coming off from effexor seems to be worse than the side effects of quit taken pain medication. For years and would do the mind over matter and felt I could deal with it on my own, but I think it has finally caught up w/ me.....
Hello its our lot in life that makes us stronger and from reading you thread it certainly shows that you have a heap of your lot in life at the moment.
You are a very very strong individual person who needs to allow herself the freedom to say that most days for now are not Okay.
I also would like to congratulate you for the strength you have inside even if it just doesn't feel like you have any left to give.
It's a Mothers perogative to want to let it all get too much, However this is not the road you will take.
What doesn't kill us only makes us stronger so hang in there girl a job so terrific as the job we do is so worth the struggle it can't be this way for ever and each day is a new one to look forward too.
I know I must be sounding like a cliche but I have had really similiar life experiences with kids and a neice and uncle who are both serverely disabled and all the while I was at School and looking after my mother who was recovering from a Tibial Osteotomy all at a tender young age.
Please feel free to chat to me about anything that you may want to I have a broad shoulder or two even to share Cheers Judi
I agree with Brian that the SNRI's seem to be harder to come off of than the SSRI's. I was on Cymbalta from a doctor who was obviously not very educated in weaning techniques. I also went into the discontinuation syndrome and ended up going to a psychiatrist to get me off properly. He said if not discontinued properly it is the equivalent of discontinuing heroin!! I believe it! Good luck.
I still yet to try the medication beings I am afraid that I will feel to drugged up and not get my kids up for school in time in the morning, not to mention too far into a deep sleep to awake from the monitor which is sound and visual of my disabled son in case he has a seizure.
From what I gather as well that this is not just a once a day medication that you have to take it through out the day as well? Which if I start the medication I was hoping to try it on a weekend and have my partner monitor my son w/ his seizures that way I will get some idea of what kind of reaction I will feel off this medication, but I really don't want to feel drugged up or tired during the day time.....Being in pain and depressed really sucks!!!!!.....